Fentanyl in elderly

Common Questions and Answers about Fentanyl in elderly

actiq

Avatar f tn ) So far got off the Fentanyl 75 mcg., oxycodone 40 to 60 mg. every four hours. I had some pretty moderate withdrawals going off the Fentanyl and oxycodone. Nothing like cold turkey, but difficult nonetheless. I was switched over to morphine ER 30 mg. in the morning and 30 mg. at night. I already dropped to 15 mg. at night. I'm also supposed to take 15 mg. IR every 4 hours but I'm stretching that to 5 or 6 hours.
Avatar f tn My grandmother is in her late 60's she has been on the fentanyl patch for almost 3 years she started @50 mil.
Avatar f tn It now makes perfect sense to me why you are in so much pain on the Fentanyl. Converting 360 mg of Oxycontin to Fentanyl results in 150 mcg/hr...this is conservative. Converting Fentanyl to equal 360 mg of Oxycontin with the opioid calculator results in 300 mcg/hr. This is the largest dose conversion that is shown in the fentanyl prescription leaflet that comes in the box with the medication. So your doctor's thoughts that you need to keep going up on the Fentanyl patch are CORRECT.
Avatar m tn Another thought- has he been eating solid foods or is he only taking in liquids? If he has only been taking in non-solid food, this could wind up causing bulk not to form in stools.
Avatar n tn Are the blood blisters in the arms and legs of some elderly a vitamin or mineral deficiency? If so, what will help? This discussion is related to <a href='http://www.medhelp.org/posts/show/242890'>blood blisters</a>.
Avatar f tn Hi. 5'10" Gent, and brand spankin newbie to this site. i just turned 56 in April. In my journal August. 12, 2013, I recorded wgt. 247.5 lb, BP 157/101, severe depression & anxiety with heaart palpitations and mid-nightime panic attacks. Also using CPAP setting of 14cm for severe sleep apnea, and suffered almost daily migraines. Plus my triglicerides were, as my dr put it, "through the roof!
495284 tn?1333894042 Just awful...Fentanyl is bad sh!t in any form! I hate the stuff, even in a controlled environment! I'll bet she'll plead to a lesser charge though...
Avatar n tn Percocet (oxycodone) to Fentanyl is a downgrade but may be a more effective way to treat pain. The potential for abuse or dependence is greater with the Percocet. The side effects mentioned are rare and fentanyl or Duragesic is a very effective way to treat Chronic pain, especially in the elderly.
Avatar m tn Just curious? A friend of mine told me she's on fentanyl patches. We got into a slight conversation, becuz I told her I was detoxing off percocets.(proudly I might add), she said it was an opioid. So my question is, does opioids do the same thing as far as our receptors, and endorphins in our brains from percocets. With the patch she said she has never felt the things I described to her. I was just curious, does fentanyl patches work the same way as percocets?
1067847 tn?1283505002 hi everyone i am 2 months pregnant and i am scared to go back to work as i work with elderly people and some of the which are really aggressive... i dont want anything to happen but the other way round i am not getting sick pay either... i need help i really dont know wat 2 do....
Avatar f tn According to an article in the international journal Research on Aging in 2009, the elderly population in China will have tripled by 2050. Norway and China are in many ways extreme opposites when it comes to family policy. Under China's policy responsibility for the family rests entirely with families themselves. There are almost no institutions for the elderly, and few elderly people receive pensions.
Avatar f tn I've just been switched from Fentanyl 25mcg every 48 hrs to Oxymorphone 10mg every 12hrs. I feel way worse (pain) & was wondering if anyone knows what the equivalence is between the 2. I have a feeling I've just been decreased in pain relief. My dr & the pharmacist told me to wait a few days to "feel it's working" & in the meantime I'm in excruciating pain. Can anyone help with what I can do here? Btw...
Avatar n tn I am being met with resistance and am concerned that the attending physician is completely in the dark about several studies regarding the negative effects of these particular drugs in elderly patients with dementia, or any helpful alternatives. Are there any alternatives to using antipsychotic medications in this case? I have a hard time believing he is being kept in this state for other than that it makes him less work for the staff. Any advice would be greatly appreciated.
1279189 tn?1275244868 I've used the fentanyl patch for a few years and for the most part I'm very happy with it. It can be difficult to taper down the dosage, but a decent pain doc can help keep withdrawal symptoms to a minimum. One more time for folks who don't already know: Just because a person has withdrawal symptoms from narcotic pain meds does not mean they are addicts. Addiction is abuse. People who use meds as prescribed are physically dependent. That is a HUGE difference.
Avatar f tn No, I don't think so it is the symptom of end of life. I lived with my father in law who was 94 years old when he came in. He's healthy, only with asthma. He offered help me to sweep the floor/yard. Hanging and picking up the clothes. He also concentrated on the weather make sure he picked up the clothes before it rained. He'll miss if he slept all the day long! LOL. He liked sleep (usually longer hour than us).
Avatar f tn You need to stay very well hydrated. Someone with more experience with the patch will post shortly. Hang in there. Do you have Epsom salt for hot baths?
3160774 tn?1343705010 Have been on Fentanyl patches 125/hr every 48 hours and 4-5 Percocet daily plus maybe 8 10mg Vicodin a day. How long before starting the Suboxone should I stop all of these meds. I have Clonidine for withdrawals how can it help. I am scared to death. Have never been in withdrawal from Opiates. I was told 36 hours prior but am so afraid of precipitated withdrawals. Has anyone been here that can give me some advice?
Avatar f tn t sure what is occurring. Haloperidol (Haldol) is a powerful antipsychotic drug that in the elderly can have more side effects then benefits. Please research this medication.... This from the manufactures web-site, "Elderly patients with dementia-related psychosis treated with antipsychotic drugs are at an increased risk of death." I believe the symptoms you are noting, trembling and weakness is due to the Haldol and it is a syndrome called, Tardive Dyskinesia.